Delaware, 2009High Wind and Strong Wind in Delaware, February 12, 2009
February 12, 2009 · NWS PHI · 4 events in 4 counties and zones
Strong to high winds affected Delaware during the day on the 12th. m.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to high winds affected Delaware during the day on the 12th. The highest winds occurred shortly after a cold frontal passage around 7 a.m. EST and again around 3 p.m. EST in the afternoon. Peak wind gusts averaged between 55 and 60 mph and knocked down numerous tree limbs, weak trees and power lines. The strongest recorded winds were in New Castle County. Delmarva Power and Light reported about 4,600 homes and businesses in Delaware and Cecil County Maryland lost power. A downed tree started a small fire in Wilmington (New Castle County). The high winds caused a tractor-trailer to flip over on southbound Delaware State Route 1 just north of Thompsonville Road in Kent County. The high winds also snapped railroad crossing arms in Clayton (Kent County).
Peak wind gusts included 60 mph at the New Castle County Airport, 55 mph in Lewes (Sussex County) and Dover (Kent County), 50 mph in Bear (New Castle County), 49 mph in Sandtown (Kent County) and 43 mph in Georgetown (Sussex County).
The strong and high winds were caused by the pressure difference between an intensifying low pressure system that moved through the lower Saint Lawrence River Valley, northern New England and the Canadian Maritimes and an approaching high pressure system from the lower Mississippi Valley. The winds increased after a cold front moved through the state between 3 a.m. EST and 5 a.m. EST on the morning of the 12th and slowly subsided that night.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 12, 4:15 AM EST, 45 minutes earlier.
Area forecast discussion, Feb 12, 4:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EST THU FEB 12 2009
.SYNOPSIS...
A STRONG WEST WIND WILL PREVAIL TODAY IN THE WAKE OF LAST NIGHTS
COLD FRONT. HIGH PRESSURE OVER THE MIDWEST WILL BUILD INTO THE OHIO
VALLEY TONIGHT AND BE OVER OUR AREA FRIDAY. LOW PRESSURE MOVING FROM
THE WEST IS FORECAST TO MOVE BY JUST TO THE SOUTH OF OUR AREA
SATURDAY AND SATURDAY NIGHT. HIGH PRESSURE IS EXPECTED TO BUILD VERY
SLOWLY FROM THE WEST EARLY NEXT WEEK. A POSSIBLY STRONG STORM MAY
ARRIVE FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SHARP CHANGE IN THE WEATHER IN UNDERWAY EARLY THIS MORNING IN
THE WAKE OF WEDNESDAY NIGHTS COLD FRONT. STRONG WEST WINDS WILL
PREVAIL AS THE PARENT LOW PRESSURE CENTER DEEPENS TODAY ON ITS RUN
FROM NEW ENGLAND TO NOVA SCOTIA. THE GFS HAS BEEN SLIGHTLY
STRONGER THAN THE NAM AND EVEN THE ECMWF HIGH RESOLUTION MODEL
OVER THE PAST COUPLE OF RUNS, AND SEEMED TO INITIALIZE BETTER
UPSTREAM ON THE 00Z RUN. THE CORE OF STRONGEST WINDS AT 925 HPA
SEEMS TO BE RIGHT OVER OUR AREA TODAY. WITH 50 TO 55 KNOTS AT 925
HPA, IT SEEMS PRUDENT TO UPGRADE THE INHERITED WIND ADVISORY TO A
HIGH WIND WARNING FOR OUR ENTIRE AREA THROUGH 00Z, AS SURFACE
GUSTS TO 50 KNOTS (58 MILES AN HOUR) WILL BE POSSIBLE. THE
THINKING IS THAT COASTAL LOCATIONS NEAR THE OCEAN AND BAYS WILL BE
MORE LIKELY TO SEE THE HIGHER GUSTS WHERE LESS FRICTION COULD COME
INTO PLAY, AS WELL AS HIGHER TERRAIN LOCATIONS THAT WILL POKE UP
INTO HIGHER FLOW. THE PROBLEM WITH THE LATTER IS THAT THE HIGHEST
TERRAIN IS JUST TO THE NORTH OF THE STRONGEST CORE OF WINDS. EVEN
SO, THEY MAY REACH WARNING CRITERIA. IT IS NOTED, THOUGH, THAT 3
HOURLY PRESSURE RISES ARE NOT SUPPORTIVE OF WARNING LEVEL WINDS
HOWEVER, IT WAS THOUGHT THAT WIND SPEEDS WOULD BE TOO CLOSE TO
CRITERIA TO ONLY RUN WITH A WIND ADVISORY TODAY.
OTHERWISE, THE SHOWERS MOVED NORTH AND EAST OF OUR AREA WEDNESDAY
NIGHT, AND DRIER CONDITIONS WILL ENSUE TODAY. RESIDUAL LOW AND
MID LEVEL CLOUDINESS CONTINUES NORTH EARLY THIS MORNING, AND
STRATOCUMULUS IS EXPECTED TO REFORM TO SOME DEGREE OVER CENTRAL
SECTIONS, WITH LESS SOUTH. HIGHS MAY WELL BE AT LATE MORNING OR
MIDDAY AS SOMEWHAT COLDER AIR GRADUALLY FLOWS INTO THE REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WINDS WILL DIMINISH A BIT THIS EVENING WITH DIMINISHING DIURNAL
CONTRIBUTIONS, BUT IT WILL STILL BE RATHER WINDY OVERNIGHT AS THE
GRADIENT REMAINS TIGHT AND HIGH PRESSURE WILL BE WELL TO OUR WEST.
FAIR WEATHER AND BREEZY CONDITIONS WILL BE ACROSS THE AREA FRIDAY
AS HIGH PRESSURE FINALLY BUILDS. COOLER WEATHER THAN TODAY WILL
OCCUR, WITH HIGH TEMPERATURES IN THE MID 40S ACROSS THE SOUTH AND
UPPER 30S TO LOW 40S UP NORTH. FAIR AND COOL CONDITIONS ARE EXPECTED
FRIDAY NIGHT WITH LIGHT WINDS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE LONG TERM GRIDS THAT THE
WEDNESDAY DAY SHIFT PRODUCED. THE UPPER PATTERN IN THE EXTENDED
PERIOD WILL FEATURE A BLOCKY PATTERN OVER THE WEST COAST AT THE
BEGINNING OF THE WEEKEND. A BROAD WEST TO SOUTHWEST FLOW ACROSS
THE SOUTHWEST STATES INTO THE MIDDLE ATLANTIC WILL USHER IN A
SHORT WAVE DURING THE WEEKEND. THE BROAD FLOW ACROSS THE SOUTH
REMAINS FOR THE EARLY PART OF NEXT WEEK BEFORE A WEST COAST TROUGH
DEVELOPS, FOLLOWED BY AN EAST COAST TROUGH TOWARD THE END OF NEXT
WEEK.
THE FIRST WEATHER SYSTEM TO AFFECT THE AREA DURING THE EXTENDED
PERIOD WILL BE MOVING QUICKLY ACROSS THE OHIO VALLEY SATURDAY
MORNING AND THEN IT WILL BE OFF THE EAST COAST SUNDAY MORNING. THE
GFS/ECMWF/GEM MODELS ALL SHOW A DOUBLE LOW STRUCTURE WITH THE
NORTHERN LOW INITIALLY STRONGER, AND THEN THE SOUTHERN LOW
BECOMING STRONGER ONCE IT NEARS OUR AREA (PROBABLY TRANSFERRING
ENERGY ACROSS THE TERRAIN). THE GEM AND GFS SEEM TO BRING THE
MOST QPF WITH THE SYSTEM, MOST OF IT FAVORING THE DELMARVA AND
SOUTHERN NEW JERSEY AREAS. THE 00Z ECMWF SHOWS THE PRECIPITATION
FALLING APART AS IT MOVES BY. THE PRESENT CHANCE PROBABILITIES WITH
THE SYSTEM LOOK FINE AT THIS POINT. PRECIPITATION TYPE COULD BE
MAINLY SNOW SINCE THE BULK OF IT MAY OCCUR SATURDAY NIGHT, BUT
WARMER LOW LEVELS SATURDAY AFTERNOON MAY TILT P-TYPES MORE TOWARD
RAIN, ESPECIALLY SOUTH.
HIGH PRESSURE RIDGES IN SUNDAY AND REMAINS ACROSS THE AREA FOR THE
EARLY PART OF NEXT WEEK. DRY WEATHER IS IN THE GRIDS AT THESE TIMES,
AND TEMPERATURES SHOULD BE WITHIN A FEW DEGREES OF NORMAL. ANOTHER
LOW IS SHOWN BY THE GFS AND ECMWF MOVING ACROSS THE SOUTHEAST STATES
DURING THE MIDDLE OF NEXT WEEK AND THEN MOVING UP THE EAST COAST.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
EXPECT WINDS TO PICK UP MARKEDLY SHORTLY AFTER DAYBREAK AS SOUNDINGS
MIX US TO AT LEAST 3000 FT. WINDS AT THAT LEVEL PROGGED NEAR 50 KT,
WITH GFS THE STRONGEST OF THE THREE MODELS. WE HAD BEEN CONSIDERING
THE GFS TO BE OVERDONE, BUT WE NOTED THAT THE 12Z/11 RUN OF THE GFS
VERIFIED BETTER OVER OHIO AT 00Z/12 THAN EITHER THE CORRESPONDING
NAM OR ECMWF. ONE TEMPERING FACTOR IS THAT PRESSURE RISES, WHICH
TEND TO BE STRONG WITH STRONG WINDS, DO NOT LOOK OVERLY IMPRESSIVE
ON ANY MODEL. HAVE THEREFORE BOOSTED WIND GUSTS TO WELL ABOVE 40 KT
BUT NOT AS HIGH AS GFS WOULD HAVE THEM. EXPECT LAND WINDS TO LOSE
THEIR STRONG GUSTINESS THIS EVENING BUT REMAIN QUITE BRISK THROUGH
THE OVERNIGHT PERIOD.
EXPECT MAINLY VFR CEILINGS IN STRATOCU IN THE NW AND SCATTERED
STRATOCU IN THE SE ON THE CYCLONIC DOWNSLOPE FLOW DURING THE DAY
TODAY. FORECASTING A CONTINUATION OF VFR CEILINGS IN THE NW TONIGHT,
BUT ONLY FEW STRATOCU ELSEWHERE. VSBYS EXPECTED TO BE VFR THROUGHOUT
THE PERIOD AT ALL SITES.
OUTLOOK...
GUSTY WINDS SHOULD RETURN FRIDAY, ALTHOUGH VALUES ARE FORECAST TO
DIMINISH VIS-A-VIS TODAY AS HIGH PRESSURE SHOULD BUILD IN FROM THE
WEST. WEAK LOW PRESSURE IS EXPECTED TO PASS OFF CAPE HATTERAS LATE
ON SATURDAY AND IT WILL BRING A CHANCE OF SNOW AND RAIN FOR SATURDAY
INTO SATURDAY NIGHT. HIGH PRESSURE IS ANTICIPATED TO RETURN FOR
SUNDAY AND MONDAY.
&&
.MARINE...
THE SITUATION LOOKS TO SUPPORT A MARINE LAYER TODAY INTO THIS
EVENING AS AIR TEMPS REMAIN ABOVE WATER TEMPS UNTIL AROUND MIDNIGHT
TONIGHT. THIS SHOULD SPARE THE BULK OF THE WATERS FROM THE STRONGEST
GUSTS THROUGH MIDNIGHT TONIGHT, ALTHOUGH A CONSIDERABLE FRACTION OF
THE STRONG LAND WINDS COULD PUSH INTO THE WATERS NEAR THE ATLANTIC
COASTLINE AND DELAWARE BAY SHORE. RIGHT AT THE COAST AND BAY SHORE,
WE COULD SEE OCCASIONAL STORM FORCE GUSTS TODAY.
ONCE THE MARINE LAYER BREAKS DOWN LATER TONIGHT, STRONG GALE FORCE
WINDS WITH PERHAPS AN OCCASIONAL STORM FORCE GUST ARE FORECAST FOR A
SHORT PERIOD OF TIME, ESPECIALLY OVER THE ATLANTIC. THOSE WINDS
SHOULD DIMINISH THROUGH DAYBREAK INTO MID FRIDAY MORNING.
WEVE EXTENDED THE GALE WARNINGS OUT IN TIME A BIT BASED ON THE
LATEST GUIDANCE. WE DIDNT WANT TO ISSUE A STORM WARNING AT THIS
TIME AS WE THOUGHT THAT WOULD NOT REPRESENT WHAT WILL HAPPEN OVER
MOST OF THE WATERS, BUT WE WILL MONITOR THE SITUATION.
HIGH PRESSURE SHOULD FOLLOW FOR FRIDAY AND WIND SPEEDS ARE
ANTICIPATED TO DIMINISH GRADUALLY.
WEAK LOW PRESSURE IS EXPECTED TO PASS OFF CAPE HATTERAS LATE ON
SATURDAY, WITH ANOTHER AREA OF HIGH PRESSURE FOLLOWING FOR SUNDAY
AND MONDAY.
&&
.TIDES...
IT STILL LOOKS LIKE THE STRONG OFFSHORE WINDS HAVE A GOOD CHANCE OF
RESULTING IN BLOWOUT TIDES AND LOW WATER LEVELS. THE GREATEST IMPACT
WILL OCCUR AROUND THE TIMES OF LOW TIDE FROM LATE THURSDAY AFTERNOON
INTO THURSDAY EVENING, AND AGAIN ON FRIDAY MORNING. IT IS POSSIBLE
THAT WE ULTIMATELY MAY END THE LOW WATER ADVISORY EARLIER THAN 1 PM
FRIDAY OVER THE ATLANTIC WATERS AND EXTEND IT OUT BEYOND 1 PM FRIDAY
FOR DELAWARE BAY, BUT WE HAVE TIME TO LOOK AT SUBSEQUENT GUIDANCE
BEFORE DOING THAT.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR PAZ054-055-
060>062-067>071.
NJ...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR NJZ001-
007>010-012>027.
DE...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR DEZ001>004.
MD...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR MDZ008-012-
015-019-020.
MARINE...LOW WATER ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY
FOR ANZ430-431-450>455.
GALE WARNING UNTIL 10 AM EST FRIDAY FOR ANZ450>455.
GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ430-431.
&&
SYNOPSIS.../
NEAR TERM.../
SHORT TERM.../
LONG TERM...OHARA /
AVIATION...DELISI
MARINE...DELISI
TIDES/COASTAL FLOODING...DELISIHazardous weather outlook, Feb 12, 3:30 AM EST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 AM EST THU FEB 12 2009
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-130830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
330 AM EST THU FEB 12 2009
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
A VERY STRONG AND GUSTY WEST WIND WILL OCCUR TODAY IN THE WAKE OF
LAST NIGHTS COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MILES AN HOUR
WILL GUST AS HIGH AS 55 TO 60 MILES AN HOUR TODAY. COASTAL AREAS
NEAR THE OCEAN AND BAYS, AS WELL AS AREAS OF HIGHER TERRAIN, WILL
BE MOST LIKELY TO GET THE STRONGEST WIND GUSTS. THE TIME OF
STRONGEST WINDS IS FROM LATE MORNING THROUGH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS TO THE NATIONAL
WEATHER SERVICE.
ANZ450>455-130830-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 AM EST THU FEB 12 2009
...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
...LOW WATER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-130830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
330 AM EST THU FEB 12 2009
...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...
...LOW WATER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LOW WATER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Strong Wind, Delaware Beaches
- When
- February 12, 5:00 AM EST to 6:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $5,000
- Reported by
- C-MAN Station
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- February 12, 5:00 AM EST to 6:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
High Wind, New Castle
- When
- February 12, 5:55 AM EST to 3:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
High Wind, Kent
- When
- February 12, 7:00 AM EST to 3:00 PM EST
- Where
- Kent forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Jersey, February 12, 20092 deaths · 53 kt wind · 6 events
- High Wind in New York, February 12, 20091 death · 6 injured · 56 kt wind · 14 events
- High Wind and Strong Wind in New Jersey, February 12, 20092 injured · $2.4 million · 60 kt wind · 21 events
- High Wind and Strong Wind in Pennsylvania, February 12, 2009$5.3 million · 56 kt wind · 10 events
- High Wind in Pennsylvania, February 12, 2009$1.1 million · 56 kt wind · 27 events
- High Wind in Pennsylvania, February 12, 2009$700,000 · 61 kt wind · 3 events
- High Wind in New York, February 12, 2009$340,000 · 60 kt wind · 12 events
- Flooding in New York, February 12 to 16, 2009$125,000 · 5 events
- High Wind and Strong Wind in Maryland, February 12, 2009$30,000 · 50 kt wind · 5 events
- Heavy Snow and Strong Wind in California, February 12 to 13, 2009$20,000 · 2 events
- High Wind in Maryland, February 12, 200957 kt wind · 11 events
- High Wind in West Virginia, February 12, 200962 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 152282, 152283, 152280, 152281.